Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 67, NWS Amarillo, TX

May 27, 20194 counties in Texas

NWS Amarillo, TX issued this tornado warning at May 27, 2019, 1:13 AM CDT for 4 counties in Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2019, 1:13 AM CDT (06:13 UTC)
Expired
May 27, 2019, 1:38 AM CDT
In force
25 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

318 
WFUS54 KAMA 270613
TORAMA
TXC065-233-341-375-270700-
/O.NEW.KAMA.TO.W.0067.190527T0613Z-190527T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
113 AM CDT Mon May 27 2019

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Carson County in the Panhandle of Texas...
  Southwestern Hutchinson County in the Panhandle of Texas...
  Northeastern Potter County in the Panhandle of Texas...
  Southeastern Moore County in the Panhandle of Texas...

* Until 200 AM CDT.

* At 112 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles east of Valley De Oro, or 19 miles northwest of
  Amarillo, moving east at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Weather spotters reported funnel cloud.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Fritch and Lake Meredith. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3541 10204 3555 10205 3571 10157 3534 10150
TIME...MOT...LOC 0612Z 261DEG 29KT 3546 10196 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Bieda
2 follow-up statements
576 
WWUS54 KAMA 270625
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
125 AM CDT Mon May 27 2019

TXC065-233-341-375-270700-
/O.CON.KAMA.TO.W.0067.000000T0000Z-190527T0700Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
125 AM CDT Mon May 27 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN CARSON...SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER
AND SOUTHEASTERN MOORE COUNTIES...
    
At 125 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Masterson, or 22 miles north of
Amarillo, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fritch and Lake Meredith. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3543 10192 3559 10192 3571 10157 3536 10150
TIME...MOT...LOC 0625Z 253DEG 32KT 3553 10181 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Bieda
226 
WWUS54 KAMA 270638
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
138 AM CDT Mon May 27 2019

TXC065-233-341-375-270647-
/O.CAN.KAMA.TO.W.0067.000000T0000Z-190527T0700Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
138 AM CDT Mon May 27 2019

...THE TORNADO WARNING FOR NORTHWESTERN CARSON...SOUTHWESTERN
HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES IS
CANCELLED...
                
The storm no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for the Panhandle
of Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for 
northeastern Potter, southeastern Moore, southwestern Hutchinson, 
and northwest Carson Counties until 215 AM CDT.

LAT...LON 3543 10192 3559 10192 3571 10157 3536 10150
TIME...MOT...LOC 0635Z 261DEG 29KT 3555 10169 

$$

Bieda

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 12:42 AM CDT, 31 minutes earlier.

Area forecast discussion, May 27, 12:42 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1242 AM CDT Mon May 27 2019

.AVIATION...
For the 06z TAFs...
Recently developed strong to severe thunderstorms between AMA and
DHT moving northeast.  Expect that these will miss all of our
terminals.  Will monitor closely and amend as necessary.  Low-
level jet will cause low-level wind shear for a few hours before
it translates into eastern Texas Panhandle.  VFR conditions
expected to prevail next 24 hours, but will have to watch closely
for stratus near AMA for the next few hours.  Light southerly
surface winds expected through mid-morning.  South-southwest
surface winds expected to gust to around 30 kt during the
afternoon.

Cockrell

&&

.PREV DISCUSSION... /Issued 646 PM CDT Sun May 26 2019/

AVIATION...
Southeast surface winds gusting to around 30 kt for the next few
hours will supply moisture and convergence into advancing line of
strong to severe thunderstorms currently over eastern New Mexico.
Expect that thunderstorms will impact our terminals between 01z
and 04z Monday, with heavy rain and surface gusts of 40 kt or
higher.  Northern terminals expected to return to VFR conditions
by 05z, with AMA remaining in IFR ceilings through the night.
All terminals expected to remain under VFR conditions during the
day on Monday.  Amendments will issued as needed.

Cockrell

PREV DISCUSSION... /Issued 458 PM CDT Sun May 26 2019/

SHORT TERM...Tonight...
MESOSCALE UPDATE...issued 1256 PM still valid

Severe weather and heavy rain possible today...

* Synoptic Overview: A mid-level trough is entering western Arizona
  as noted in current satellite water vapor imagery. The closed low
  associated with this trough has come onshore of northern
  California early this morning. As the low continues to push south
  southeast today, the upper level trough continues to move east as
  it takes on a negative tilt. A vorticity maximum is associated
  with the southern edge of the trough will help provide a forcing
  for storms later this evening. Multiple shortwaves will be ejected
  ahead of the trough starting early this afternoon and through
  tonight. A strong 200 mb jet left exit region will provide large
  scale forcing for ascent between 00z to 06z. Strong southwesterly
  winds will continue to pump moisture into the Panhandle region
  providing sufficient moisture with the lift. Winds will increase
  through the evening as the low level jet ramps up, which will also
  strengthen any storms through the evening hours.

* Mesoscale Discussion: The dryline is currently setting up across
  central Colorado and eastern New Mexico with a 40 degree dewpoint
  spread and will slowly progress east through the next few hours.
  The entire Panhandles will be in the moist sector this afternoon
  as storms begin to initiate along the dryline at the New
  Mexico/Texas border. Current satellite shows minimal clearing in
  the western Oklahoma Panhandle and far northwestern Texas
  Panhandle. This could potentially create a differential heating
  boundary where storms are more likely to train. Soundings show a
  decent capping inversion, so with the lack of heating this morning
  there could be some issues getting storms to fire especially
  ahead of the main shortwave. MLCAPE values this afternoon are
  between 2500-3000 J/kg with increasing values up to 3000-3500
  J/kg through the evening. Mid-level lapse rates are 8-9 C/km this
  afternoon, which supports strong buoyancy for very large hail.
  Effective bulk shear increases this afternoon with 40-50 knots and
  0-1 km SRH values up to 100 m2/s2. By the evening hours the shear
  increases to 50-60 knots with 0-1 km SRH values up to 200 m2/s2.
  PWAT values suggest most of the Panhandles may see values of 1 to
  1.5 inches of rainfall.

* Threats and timing: Storms are looking to initiate around 2 to 4
  PM in the western Panhandles. Any storms that fire in the
  afternoon hours will start discrete before a strong shortwave
  trough pushes through between 6 to 8 PM and storms become linear
  in a QLCS fashion. Threats for this afternoon will be very large
  hail and a few tornadoes are possible before the low level jet
  kicks in during the evening and storms become more of a damaging
  winds and tornado threat. All hazards are possible today,
  especially flash flooding in areas where storms have continued to
  pass over in the last week.

* Summary: Storms may struggle to break the cap under current
  conditions, but once storms start to initiate they will likely
  become severe with all threats in play. Very large hail and a few
  tornadoes are the main threats this afternoon, but as the evening
  continues the threat for damaging winds and tornadoes increases.
  Heavy rainfall will create flash flooding across portions of the
  Panhandles and lightning will be a big threat for any outdoor
  activities.

Rutt

LONG TERM...Monday through Sunday...
Models in poor agreement regarding movement of dryline on Monday,
but expect that it will move about halfway through the Texas and
Oklahoma Panhandles during the day.  Expect that atmosphere will
remain capped in eastern sections with no thunderstorms expected.
Shear is expected to be much lower than in recent days.  Slight
chance of evening thunderstorms kept in east and south-central
sections Monday evening however, as a shortwave trof moves
through.

Tuesday expected to be dry as dryline moves well east of the
area.  Could see a few thunderstorms in the southeast on
Wednesday as some moisture makes a modest return, and in the
northwest Wednesday night following a weak frontal passage.
Poor agreement between models Thursday and beyond.  General
pattern should be moderate southwest flow aloft, with better
moisture in place by Friday night.  Slight chance for
thunderstorms will be in forecast Thursday night and Friday, with
better chances Friday night through the weekend, with eastern
sections likely to be most favored.

Cockrell

HYDROLOGY...
Abundant deep moisture and instability will allow for
thunderstorms to be efficient rain producers. Eastern half of the
forecast area has received 2 to 5 inches of rain over the past 4
days. Some creeks and rivers are at bankfull. Flood Watch will
remain in effect for all but western-most column of Panhandle
Counties.  03

&&

.AMA Watches/Warnings/Advisories...
TX...Flood Watch until 1 AM CDT early this morning for the following
     zones: Armstrong...Carson...Collingsworth...Donley...Gray...
     Hansford...Hemphill...Hutchinson...Lipscomb...Moore...
     Ochiltree...Palo Duro Canyon...Potter...Randall...Roberts...
     Sherman...Wheeler.

OK...Flood Watch until 1 AM CDT early this morning for the following
     zones: Beaver...Texas.

&&

03/36
Hazardous weather outlook, May 26, 4:02 PM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
402 PM CDT Sun May 26 2019

OKZ001>003-TXZ001>020-317-271100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
402 PM CDT Sun May 26 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Strong to severe thunderstorms are expected across the Texas and
Oklahoma Panhandles. Large hail, damaging winds and tornadoes
are possible through this evening. Heavy rains will likely
accompany the stronger storms, possibly leading to localized
flooding or flash flooding. As area streams, creeks and rivers are
showing signs of approaching bankfull, heavy rainfall could cause
areal flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are also possible on Monday night, with some storms
possibly becoming severe.

Thunderstorms will be possible Wednesday and Wednesday night
across parts of the Panhandles. Chances for thunderstorms increase
to include all of the Panhandles Thursday night through Friday
night, and for the southeast half of the Combined Panhandles on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through this evening.

Cockrell

In the hours before

Local storm report, May 26, 11:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND GST     GLAZIER                 36.01N 100.26W
05/26/2019  E60 MPH          HEMPHILL           TX   TRAINED SPOTTER

1142 PM     HAIL             GLAZIER                 36.01N 100.26W
05/26/2019  E1.00 INCH       HEMPHILL           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1900808
EVENT NUMBER AMA1900809

BIEDA
Local storm report, May 26, 11:54 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1154 PM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             VEGA                    35.25N 102.43W
05/26/2019  M1.75 INCH       OLDHAM             TX   SOCIAL MEDIA

            REPORT RECEIVED VIA FACEBOOK.

&&

EVENT NUMBER AMA1900810

BIEDA
Local storm report, May 27, 12:13 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             1 W VALLEY DE ORO       35.45N 102.12W
05/27/2019  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1900811

BIEDA
Local storm report, May 27, 12:14 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HAIL             VALLEY DE ORO           35.45N 102.11W
05/27/2019  M1.25 INCH       POTTER             TX   SOCIAL MEDIA

&&

EVENT NUMBER AMA1900812

BIEDA
Local storm report, May 27, 1:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
100 AM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             3 N FOUR WAY            35.74N 101.96W
05/27/2019  E0.75 INCH       MOORE              TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1900813

BIEDA
Local storm report, May 27, 1:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
108 AM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     HAIL             FRITCH                  35.64N 101.60W
05/27/2019  M1.00 INCH       HUTCHINSON         TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1900814

BIEDA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:02 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Oldham58 min
May 26, 7:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham66 min
May 26, 7:17 PM CDTTornado WarningAMAHartley, Oldham28 min
May 26, 7:25 PM CDTTornado WarningAMAHartley20 min
May 26, 7:39 PM CDTTornado WarningAMAHartley, Oldham36 min
May 26, 7:52 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman53 min
May 26, 8:05 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall55 min
May 26, 8:14 PM CDTTornado WarningAMAHartley, Moore, Sherman31 min
May 26, 8:40 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Hartley, Hutchinson, Moore, Sherman65 min
May 26, 8:43 PM CDTTornado WarningAMAHansford, Sherman32 min
May 26, 8:52 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall53 min
May 26, 9:32 PM CDTAreal Flood AdvisoryAMAPotter, Randall118 min
May 26, 9:36 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree54 min
May 26, 9:42 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall63 min
May 26, 9:46 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall29 min
May 26, 10:30 PM CDTSpecial Weather StatementAMALipscomb45 min
May 26, 10:38 PM CDTSevere Thunderstorm WarningAMALipscomb53 min
May 26, 10:51 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham43 min
May 26, 11:02 PM CDTSpecial Weather StatementAMACollingsworth, Donley, Gray, Hemphill, Wheeler43 min
May 26, 11:12 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler63 min
May 26, 11:13 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler62 min
May 26, 11:14 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Moore, Oldham, Potter61 min
May 26, 11:21 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Randall54 min
May 26, 11:27 PM CDTTornado WarningAMAOldham, Potter28 min
May 26, 11:42 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham63 min
May 27, 12:00 AM CDTTornado WarningAMAMoore, Oldham, Potter22 min
May 27, 12:06 AM CDTTornado WarningAMAHartley, Oldham, Potter39 min
May 27, 12:19 AM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter, Sherman37 min
May 27, 12:20 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter55 min
May 27, 12:40 AM CDTTornado WarningAMAMoore, Oldham, Potter34 min
May 27, 12:46 AM CDTAreal Flood AdvisoryAMAOldham, Potter117 min
May 27, 12:53 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter52 min
May 27, 1:10 AM CDTSevere Thunderstorm WarningAMACarson, Hansford, Hutchinson, Moore, Ochiltree, Roberts65 min
May 27, 1:29 AM CDTAreal Flood AdvisoryAMAHutchinson74 min
May 27, 1:32 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 2 more43 min
May 27, 1:50 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts55 min
May 27, 8:26 AM CDTDense Fog AdvisoryAMADallam, Hartley, Oldham, Sherman94 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.